Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Itchy rash, nausea, low grade fever, am nursing baby. Taken probiotics. Can I be allergic to it? Can it cause symptoms?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 520 Questions
I'm 36, 152 lb. female, and I have a VERY itchy skin rash on arms, legs, and torso. I am nauseous and running a low grade temp. I am nursing my 18 month old. I take, and have taken for a long time, 100mcg lovothyroxine, 500 metformin (pcos), prenatal vitamin, calcium, and low dose asprin (prothrombin factor 2), and claritin (for seasonal allergies). My only known allergy is penicillin. I am a stay-at-home mom and not in contact with tons of people, and otherwise healthy. My husband has not been ill. My daughter had brief allergies in beginning of October and used an inhaler for two weeks, but otherwise healthy.

I have seen the doctor several times in the past two weeks with a different diagnosis each time.

10/24 concern: rash on undersides of breasts
Diagnosis: thrush
Treatment: Nystatin cream (nursing daughter prescribed oral Nystatin by phone consultation.)

10/31 body rash develops on arms and legs with low grade fever
Diagnosis: labeled pityriasis rocea NOT thrush (based on visual observation)
Treatment: stop Nystatin cream

11/2 body rash spreads to torso, worsens. fever persists. vomiting develops.
Diagnosis: Parovirus rash, NOT piyriasis rocea. (based on blood test negative for bacterial / white blood cell count AND no Christmas tree pattern)
Treatment: Allegra AM (in lieu of Claritin)/ 2 dose of Benedryl PM / hydrocortisone cream for itching

I am tired, sick, itchy, and struggling to keep a milk supply. I am losing faith in my doctor, and I am not improving! I had a lightbulb moment this evening. I started taking (at urging of doctor) a probiotic when thrush (that wasn't thrush) was diagnosed. I have been drinking Good Belly Probiotic Juice Drink (lactobacillus plantarum 299v) daily. I quit taking it a few days ago when diagnosis changed yet again. This is the only dietary change I have had recently. Can I be allergic to probiotics? Can it cause stated symptoms? If so, does it require an additional visit to doctor for treatment or will it resolve on its own? What is a timeline for health improvement? Is this a concern for my nursing daughter? If I'm totally off base, does the latest diagnosis sound appropriate?

Posted Fri, 27 Apr 2012 in Skin Rash
Answered by Dr. Gaurang Krishna 24 hours later
Thanks for posting this query.

Before commenting on your query, diagnosis and the treatment options, I would like you to answer the following questions.

1. Has the rash spread from above downwards?
2. Do you notice any fluid filled boils or vesicles?
3. Do you see some lesions improving and some worsening at the same time?
4. How long has it been since the rash has first appeared?
5. Please attach a picture of the rash on the right hand side of the query page.

Continue with your anti itch tablets in the meanwhile.

Awaiting your response.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor